advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Rhode Island, USA:

My 20 year old daughter (diagnosed 9 years ago with Type 1) had a severe hypoglycemic reaction at a friend's house two days ago. She had a seizure and her friend called the emergency phone number. She was treated with glucose, fed her lunch and released. Two days later, she still has a severe headache, has muscle soreness and is very tired. How long can she expect to feel these symptoms after a seizure? Do anti-seizure medications help in diabetes-related seizures?

Answer:

I am uncomfortable with attributing your daughter's continuing headache and other symptoms to an insulin reaction two days ago. If you haven't already arranged to do so, she should be seen by a physician for further evaluation.

Anti-seizure medications are not used to treat hypoglycemic seizures. However, sometimes anti-seizure medications are used to help control chronic painful diabetic neuropathy.

WWQ

Original posting 17 Aug 97

  
advertisement


                 
  Back to Ask the Diabetes Team Return to the Top of This Page

Last Updated: Tuesday April 06, 2010 15:08:54
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.